Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 7, 2001, 2:06 PM CDT for Door County, Kewaunee County, Wisconsin. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 2:06 PM CDT (19:06 UTC)
- Expired
- Sep 7, 2001, 2:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Door County, WI, Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 2:55 PM CDT | Thunderstorm Wind 50 E | Fish Creek, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
268 WUUS53 KGRB 071908 SVRGRB WIC029-061-071945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 206 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DOOR COUNTY IN WISCONSIN KEWAUNEE COUNTY IN WISCONSIN * UNTIL 245 PM CDT * AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE LINE EXTENDED FROM 28 MILES WEST OF KEWAUNEE TO 27 MILES SOUTHWEST OF KEWAUNEE. IT WAS MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... DYCKESVILLE BY 215 PM CDT. LUXEMBURG BY 215 PM CDT. ELLISVILLE BY 215 PM CDT. KEWAUNEE BY 220 PM CDT. STURGEON BAY BY 240 PM CDT. THESE STORMS COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GREEN BAY. $$ APK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 4:15 AM CDT, 9 hours 51 minutes earlier.
Area forecast discussion, Sep 7, 4:15 AM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT FRI SEP 7 2001 FORECAST CONCERNS CENTER ON CONTINUING CHANCE OF PCPN ASSOCIATED WITH EVOLVING TROF OVER CENTRAL US. CONVECTION ASSOCIATED WITH FIRST MAJOR WAVE HAS MOVED NORTH OF THE AREA AND WEAKENED. WATER VAPOR IMAGERY SHOWING ANOTHER VORT OVER NORTHERN IL...WITH SCATTERED ACTIVITY MOVING NORTH OVER SOUTHERN WI. ANOTHER AREA OF PCPN AHEAD OF FRONT JUST ENTERING WESTERN WI. FOR INITIAL PERIOD WILL FOLLOW RADAR TRENDS GO BLANKET SCATTERED FOR CWA. MODELS SIMILAR INITIAL PERIODS...THOUGH HAVE SLOWED DOWN TROF PASSAGE INTO MONDAY AND ARE TAKING COLDEST AIR SOUTH AND WEST OF CWA. MODELS CONTINUE TO SHOW LACK OF CONSISTANCY IN LATER PERIODS. SFC COLD FRONT NOW EXPECTED TO MOVE THROUGH CWA SAT EVENING. DUE TO THE SLOWER MOVEMENT WILL BUMP TEMPS UP FROM PREVIOUS PACKAGE. BOTH AVN AND ETA SHOWING SIG VORT LIFTING NORTH OUT OF NE AFFECTING WESTERN CWA BY LATE AFTERNOON. THIS IS SAME AREA THAT RECEIVED HEAVIEST RAIN LAST NIGHT. RADAR ESTIMATES AND REPORTS OVER THE NORTH-CENTRAL CWA SHOWING 3 TO 4 INCH AMOUNTS...WITH ASOS IN RHI REPORTING 4.06. TEMPORARY BREAK IN SIG RAIN INTO AFTERNOON SHOULD ALLOW THINGS TO RECOVER. FFG GUIDANCE LEVELS ALSO HIGH FOR THIS AREA SO WILL HOLD OFF ATTM ON ISSUING ANY FF WATCH AND SEE HOW THINGS EVOLVE THROUGH EARLY MORNING HOURS. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 7, 12:00 PM CDT, 2 hours 6 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-071900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI SEP 7 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE TOWARDS THE STATE TODAY. STRONG LOW LEVEL WINDS AHEAD OF THE FRONT WILL CONTINUE TO CREATE A MOIST AND UNSTABLE ENVIRONMENT OVER WISCONSIN. HEAVY RAIN IS LIKELY WITH THE STORMS...AND THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS AND HAIL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Sep 7, 12:00 PM CDT, 2 hours 6 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-071900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI SEP 7 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE TOWARDS THE STATE TODAY. STRONG LOW LEVEL WINDS AHEAD OF THE FRONT WILL CONTINUE TO CREATE A MOIST AND UNSTABLE ENVIRONMENT OVER WISCONSIN. HEAVY RAIN IS LIKELY WITH THE STORMS...AND THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS AND HAIL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
Local storm report, Sep 7, 1:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
151 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM AURORAVILLE WI WIND DAMAGE
09/07/01 WAUSHARA TREES DOWN
PLHLocal storm report, Sep 7, 2:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM APPLETON WI WIND DAMAGE
09/07/01 OUTAGAMIE TOP OF TREE ON HOUSE
0156 PM LARSEN WI WIND DAMAGE
09/07/01 BROWN TREES DOWN
PLHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida, Vilas | 62 min |
| Sep 6, 8:16 PM CDT | Tornado Warning | GRB | Oneida | 44 min |
| Sep 6, 9:56 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 34 min |
| Sep 7, 1:12 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 33 min |
| Sep 7, 1:25 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie | 35 min |
| Sep 7, 1:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Manitowoc | 31 min |
| Sep 7, 2:10 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 50 min |
| Sep 7, 6:35 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 40 min |
| Sep 7, 6:55 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.